Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Neurontin/Gabapentin withdrawal

rmp67rrrmp67r Posts: 32
edited 06/11/2012 - 9:00 AM in Pain Medications
Hello All,
I decided to get off of the 2400mg of neurontin I had been taking for a few years now. I never noticed any pain relief from it. My Dr. said just quit taking the 800mg at night for a week, then the day one, etc. I had really bad withdrawal after the first day so cut them in half and have finally gotten down to 400mg/day. However, I forgot to take the 200mg last night and woke up early and jittery at 6. I never get up that early. I took the 200mg and waited 30 min before the jitters stopped and I got back to sleep. Why is this so hard to wean off of. I took 100mg at 3:00pm and started feeling really nervous by 7:00. I would think this would be easier. Fortunately, I have 1 more refill to help ease off these but hate having to feel jittery just to go down 100mg at a time.

Neck pain since 2004
advertisement

Comments

  • Good for you for wanting to get off a med that was not helping you.

    I have been very fortunate that I have never, ever had a problem with withdrawal when stopping any medication. I even had a PM Doctor swear I would go into withdrawal when I stopped taking a 40mgER Oxycontin!! I said....look at me!! I just stopped taking them last week, do I look like I am in withdrawal?? He had nothing to say to that.LOL BTW I no longer see that Doctor.

    I am sorry I have no advise for you. I wanted to say...congrats and stick to it!! Perhaps your Doctor can give you a mild nerve pill to take while going thru this. I have read where others say that your Doctor can give you something that will help you with withdrawal problems.

    Again...congratulations. I am proud of you!

    Am sending a hug coz you need one! >:D<
    Patsy W
  • Oh I totally feel for you! I was on that med for a short time and when I went off it the side effects where CRAZY. Hoping that your transition eases a bit!!
  • I had a doctor try Neurontin - I could tell fast I did not want to take it daily. It didnt seem to help and really made me a space cadet.

    Good luck withdrawing. I wean about once per month for renewed effects on my medication, I know it's not easy.
  • I went back to doc and she said just get back on it since my pain increased. Then I saw 2 surgeons and both said I don't have nerve pain.
    I've only gone up to 400mg 3x/day. I want a different regular doc. I need to get off this stuff.
advertisement
Sign In or Register to comment.